Discussions that mention vasotec

Heart Disorders board


Hi,
I hope someone here can give me some help with my dad. I'll start by giving you a brief history of his heart problems. He is 65 years old.
Back in the 80's (he was in his late 40's early 50's) he develloped atrial fibrillation. His rhythm didn't respond to medication (digoxin, etc), and he was cardio-converted a total of 7 times. The first few times he would maintain a normal rhythm for a few months, but then would return to a-fib. The last few times the cardi-conversion never worked at all. He had rheumatic fever as a child, and consequently one of his valves is damaged. He also had 2 episodes of congestive heart failure.
Other health history includes polycystic kidneys, with cysts convering his kidneys and liver. In his 30's he was diagnosed with non-hodgkins lymphoma, found in his spleen. The margins were clear and so he required only a splenectomy. My mom smokes, so he surrounded by second hand smoke, and he smokes an occaisional pipe or cigar.
He is very good about going for his annual physicals.
His medications at this point:
vasotec
tenormin (atenolol)
Avapro (irbesarten) for his high blood pressure
plavix (to prevent clots due to his irregular heart beat)
daily low dose aspirin
effexor (for depression)
For the past few weeks he has been feeling progressively weaker and short of breath. Up to this point he has been very active, walking everywhere, and playing golf on a daily basis. He is now using a cane to help him walk. He went to the doctor yesterday, and his lungs were clear, no evidence of heart failure, blood pressure normal, but he had a resting heart rate in the 90's. Right now he is at the hopsital having a chest xray and an EKG.
Does anyone have any clue about this? What would cause an increase in resting heart rate without a subsequent increase in blood pressure? He seems to be deteriorating quickly.
Thanks for listening!
Lynne